Alert archive / Florida / Small Craft Advisories in 2013

Small Craft Advisory 28, NWS Melbourne, FL

October 8, 2013

NWS Melbourne, FL issued this small craft advisory at Oct 8, 2013, 11:22 PM EDT. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Oct 8, 2013, 11:22 PM EDT (03:22 UTC)
Expired
Oct 9, 2013, 2:57 PM EDT
In force
16 hr
Issued by
NWS Melbourne, FL

The text

As transmitted, in the capitals the NWS used until 2016.

489 
WHUS72 KMLB 090322
MWWMLB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
1122 PM EDT TUE OCT 8 2013

AMZ550-552-570-572-101200-
/O.NEW.KMLB.SC.Y.0028.131009T0322Z-131010T1200Z/
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
1122 PM EDT TUE OCT 8 2013

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 AM EDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM EDT THURSDAY. 

* WINDS AND SEAS...NORTH WINDS WILL INCREASE TO 20 TO 25 KNOTS
  ACROSS THE VOLUSIA ATLANTIC WATERS OVERNIGHT AND SPREAD SOUTH
  ACROSS THE BREVARD ATLANTIC WATERS ON WEDNESDAY. SEAS WILL BUILD
  TO 6 TO 8 FEET IN THE GULF STREAM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
AND/OR SEAS 5 TO 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

15
1 follow-up statement
931 
WHUS72 KMLB 091857
MWWMLB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
257 PM EDT WED OCT 9 2013


AMZ570-572-101200-
/O.CAN.KMLB.SC.Y.0028.000000T0000Z-131010T1200Z/
/O.NEW.KMLB.SC.Y.0029.131009T2000Z-131010T1200Z/
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
257 PM EDT WED OCT 9 2013

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 AM EDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM EDT THURSDAY. 

* WINDS AND SEAS...NORTH WINDS OF AROUND 20 KNOTS...WITH SEAS OF
  7 TO 8 FEET IN THE GULF STREAM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
AND/OR SEAS 5 TO 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ550-552-092000-
/O.CAN.KMLB.SC.Y.0028.000000T0000Z-131010T1200Z/
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
257 PM EDT WED OCT 9 2013

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

HOWEVER...SMALL CRAFT SHOULD STILL EXERCISE CAUTION WITHIN 20
NAUTICAL MILES OF THE COAST FOR WINDS OF 15 TO 20 KNOTS AND SEAS
OF 5 TO 6 FEET.

$$

AMZ575-101200-
/O.NEW.KMLB.SC.Y.0029.131009T2000Z-131010T1200Z/
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
257 PM EDT WED OCT 9 2013

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 AM EDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM EDT THURSDAY. 

* WINDS AND SEAS...NORTH WINDS OF AROUND 20 KNOTS...WITH SEAS OF 6 TO
  8 FEET IN THE GULF STREAM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
AND/OR SEAS 5 TO 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this small craft advisory went out at Oct 8, 9:04 PM EDT, 2 hours 18 minutes earlier.

Area forecast discussion, Oct 8, 9:04 PM EDT, 2 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
904 PM EDT TUE OCT 8 2013

.DISCUSSION...
CURRENT-OVERNIGHT...AREA OF LOW PRESSURE EXPECTED TO HANG OFF OF THE
GEORGIA AND SOUTH CAROLINA COAST OVERNIGHT. WEAK ASSOCIATED FRONTAL
BOUNDARY WILL SAG ACROSS CENTRAL-SOUTH FLORIDA. PERIODIC LIGHT RAIN
SHOWER ACTIVITY WILL ROTATE COUNTER-CLOCKWISE AROUND THE LOW
PRESSURE WITH OCCASIONAL BANDS CLIPPING THE COAST OF EAST CENTRAL
FLORIDA. WILL LEAVE A SMALL POP ALONG THE COAST INDIAN RIVER COUNTY
NORTHWARD. HEAVIER COVERAGE OF CLOUDS NORTHWARD WITH SOME POSSIBLE
CLEARING FROM INDIAN RIVER-SOUTH OSCEOLA COUNTY SOUTHWARD AND WILL
CONTINUE TO KEEP MENTION OF PATCHY FOG SOUTHWARD FOR OVERNIGHT AS
WINDS WILL ALSO BE LOWER. OVERNIGHT LOWS IN THE UPPER 60S TO LOWER
70S.

WED/WED NIGHT...PREVIOUS DISCUSSION...DRIER NORTH TO NNW LOW LVL
FLOW WILL SWEEP SWD DOWN THE PENINSULA...WITH SMALL RAIN CHANCES
CONFINED TO AREA OF RESIDUAL MOISTURE LINGERING OVER THE SRN CWA.
MOISTURE/SMALL RAIN CHANCE WILL QUICKLY GET SHUNTED SOUTH FROM LATE
AFTERNOON THROUGH SUNSET. SOME MARGINALLY BREEZY CONDITIONS EXPECTED
ALONG COASTAL VOLUSIA/BREVARD COS AS SECONDARY NRLY WIND SURGE DROPS
SWD OVER THE ADJCT ATLC. MAX TEMPS WILL RANGE FROM THE L-M80S ACROSS
COASTAL VOLUSIA/BREVARD TO M-U80S OVER THE INTERIOR. LOWS IN THE
U60S INLAND TO L70S NEAR THE COAST WITH SLIGHT ONSHORE COMPONENT.

&&

.AVIATION...SHOWER ACTIVITY ON A DECLINE THIS EVENING...THOUGH WILL
LIKELY SEE ISOLD LIGHT RAIN CHANCES ALONG THE COAST OFF/ON THRU THE
NIGHT. MVFR CIGS AGAIN LATE TONIGHT INTO WED MORNING AT MANY TAF
SITES. SOME LATE NIGHT/EARLY MORNING VISIBILITY CONCERNS MAY ARISE
FROM KVRB SOUTHWARD AS SKIES WILL BE LESS THICK AND WINDS LIGHTER
HERE.

&&

.MARINE...OVERNIGHT-WED NIGHT...NW/NNW WINDS BECOMING N WED EVENING.
WIND SPEEDS 10-15 KTS OVERNIGHT...EXCEPT INCREASING TO 15-20 KTS
NORTH OFFSHORE LEG LATE TONIGHT. 15-20 KT WINDS SPREADING SOUTHWARD
NORTH OF SEBASTIAN INLET THRU WED AFTN/NIGHT. A PERIOD OF 20-25 KT
WINDS POSSIBLE OFFSHORE NORTH OF THE CAPE WED-WED EVENING. SEAS WILL
BUILD 3-5 FT NORTH OF THE VOLUSIA-BREVARD COUNTY LINE OVERNIGHT WITH
SEAS BUILDING 5-7 FT FROM THE CAPE NORTHWARD AND AWAY FROM THE COAST
ON WED SPREADING FURTHER SOUTHWARD WED NIGHT. EXPECT THAT WE WILL
NEED A BRIEF SCA NORTH OF SEBASTIAN INLET WED-WED NIGHT BRACKETED BY
CAUTIONARY STATEMENTS FOR 15-20KT/6FT IN ADJACENT MARINE LEGS TO THE
SOUTH AND WITHIN 20NM.

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
&&

SEDLOCK/KELLY
Hazardous weather outlook, Oct 8, 4:44 AM EDT, 18 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
444 AM EDT TUE OCT 8 2013

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-082000-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
444 AM EDT TUE OCT 8 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

.THUNDERSTORM IMPACT...
A FRONTAL BOUNDARY WILL MOVE ACROSS FLORIDA TODAY AND STALL AND
DISSIPATE OVER SOUTH FLORIDA TONIGHT AND WEDNESDAY. AS THE
BOUNDARY MOVES ACROSS CENTRAL FLORIDA TODAY IT WILL BE CAPABLE OF
PRODUCING ISOLATED AFTERNOON THUNDERSTORMS. AS THESE STORMS MOVE
TO THE NORTHEAST AT 10 TO 15 MPH THEY WILL BE CAPABLE OF PRODUCING
OCCASIONAL CLOUD TO GROUND LIGHTNING STRIKES...LOCALLY HEAVY RAIN
AND WINDS GUSTS OVER 30 MPH.

.MARINE THUNDERSTORM GUST IMPACT...
ISOLATED AFTERNOON THUNDERSTORMS WILL MOVE TO THE NORTHEAST AT 10
TO 15 MPH TODAY. THE MAIN HAZARDS WILL BE AN OCCASIONAL CLOUD TO
WATER LIGHTING STRIKE...LOCALLY HEAVY RAIN THAT MAY REDUCE
VISIBILITY TO LESS THAN 3 MILES AND WIND GUSTS OVER 30 MPH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
HIGH PRESSURE IS FORECAST TO REMAIN OVER THE SOUTHEAST UNITED
STATES...THE NORTHERN GULF OF MEXICO AND FLORIDA THROUGH THE
WEEKEND. NORTHWEST WINDS WILL PREVAIL.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

WIMMER

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 9, 2:57 PM EDTSmall Craft AdvisoryMLB19 hr

Nearby

Small Craft Advisories in Florida, 2013Every small craft advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.